Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 29, NWS Tulsa, OK

November 4, 1994LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 4, 1994, 12:52 PM CST for LeFlore County, Sequoyah County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 1994, 12:52 PM CST (18:52 UTC)
Expired
Nov 4, 1994, 7:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties LeFlore County, OK, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 6.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 041853
FFWTUL
OKC135-079-050100-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CST FRI NOV 4 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...SEQUOYAH COUNTY
 
IN SOUTHEAST OKLAHOMA
 
   ...NORTHERN LE FLORE COUNTY
 
RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS BEEN COMMON ACROSS SEQUOYAH AND
NORTHERN LEFLORE COUNTIES...WITH ISOLATED 6 INCH AMOUNTS INDICATED BY
RADAR DATA. ADDITIONAL RAINS OF 1 TO 2 INCHES ARES LIKELY THIS AFTERNOON
IN THESE AREAS...WHICH WILL RESULT IN FLASH FLOODING...ESPECIALLY ALONG
CREEKS AND DRAINAGE DITCHES.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 10:25 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 4, 10:25 AM CST, 2 hours 27 minutes before
FPUS3 KTUL 041624
AFDTUL

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST FRI NOV 4 1994

NUMEROUS BOUNDARIES ACROSS THE AREA THIS MORNING BUT APPEARS MAIN SURGE
OF COLDER AIR WITH INCREASING NORTH WINDS IS ABOUT HALFWAY THROUGH
OSAGE COUNTY INTO PAWNEE COUNTY ATTM. STRONG PRESSURE RISES NOTED
BEHIND THIS SURGE ON THE 15Z SFC MAP BUT A QUICK CHECK OF 16Z SFC OBS
AT PNC/ICT/EMP INDICATE PRESSURES NOW STEADY OR EVEN SLOWLY FALLING SO
EXPECT THIS BOUNDARY TO SLOW DRAMATICALLY OR STALL IN NE OK THIS
AFTERNOON.

MAIN PRECIP AREA SPREADING NORTH ATTM WITH UNBELIEVABLY WARM AND
UNSTABLE CONDITIONS FOR NOVEMBER SOUTH OF THE PRECIP AREA IN SE OK.
HIGH MOISTURE CONVERGENCE ACROSS SE OK AS WELL AND EXPECT MOST NUMEROUS
SEVERE TSTMS TO BE IN SE OK WITH ONLY ISOLATED SEVERE POSSIBLE IN NE
OK WITH LARGE HAIL THE MAIN THREAT IN NE OK ESPCIALLY LATER THIS
AFTERNOON AND TONIGHT AS LOW LEVEL WINDS BACK AHEAD OF THE STRONG UPPER
SYSTEM APPRAOCHING THE AREA ENHANCING ISENTROPIC LIFTING OVER THE
SHALLOW FRONTAL INVERSION. STILL LOOKS LIKE GOOD POTENTIAL FOR ROTATING
STORMS IN SE OK PER NEW TORNADO WATCH FROM SELS.

WILL MAKE SOME CHANGES TO THE FIRST PERIOD OF THE FCST BASED ON CURRENT
TRENDS...MAINLY TO UP POPS IN SOME AREAS AND ADJUST TEMPS DOWN IN NE OK
AND UP IN SE OK. FFA AREA LOOKS GOOD ATTM AND WILL LEAVE AS IS.

.TUL...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR ZONES 56>58 AND
       60>77.

PLATE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSARogers58 min
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSATulsa20 min
Nov 3, 6:40 PM CSTSevere Thunderstorm WarningTSALeFlore50 min
Nov 3, 8:00 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Nov 3, 8:27 PM CSTSevere Thunderstorm WarningTSACraig, Nowata, Rogers63 min
Nov 3, 8:42 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 8:56 PM CSTSevere Thunderstorm WarningTSAOsage34 min
Nov 3, 9:25 PM CSTSevere Thunderstorm WarningTSACraig50 min
Nov 3, 9:28 PM CSTSevere Thunderstorm WarningTSAOttawa62 min
Nov 3, 9:44 PM CSTSevere Thunderstorm WarningTSADelaware46 min
Nov 4, 4:45 AM CSTSevere Thunderstorm WarningTSACreek, Osage, Tulsa45 min
Nov 4, 5:46 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Nov 4, 6:59 AM CSTSevere Thunderstorm WarningTSAWagoner61 min
Nov 4, 7:23 AM CSTSevere Thunderstorm WarningTSAHaskell, Muskogee, Pittsburg67 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.